Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 14, NWS Nashville, TN

January 23, 20129 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jan 23, 2012, 2:46 AM CST for 9 counties in Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 23, 2012, 2:46 AM CST (08:46 UTC)
Expired
Jan 23, 2012, 3:45 AM CST
In force
59 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Clay County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, White County, TN

The radar

The Nashville radar (KOHX), 117 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 10:59 PM CSTTornado WatchSPC7 hr
Jan 23, 1:54 AM CSTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WUUS54 KOHX 230846
SVROHX
TNC027-035-041-049-087-133-137-141-185-230945-
/O.NEW.KOHX.SV.W.0014.120123T0846Z-120123T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
246 AM CST MON JAN 23 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OVERTON COUNTY IN MIDDLE TENNESSEE...
  PICKETT COUNTY IN MIDDLE TENNESSEE...
  PUTNAM COUNTY IN MIDDLE TENNESSEE...
  NORTHERN WHITE COUNTY IN MIDDLE TENNESSEE...
  CLAY COUNTY IN MIDDLE TENNESSEE...
  NORTHERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
  DE KALB COUNTY IN MIDDLE TENNESSEE...
  FENTRESS COUNTY IN MIDDLE TENNESSEE...
  JACKSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 345 AM CST

* AT 244 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
  STORMS EXTENDED FROM HESTAND TO SMITHVILLE...AND WERE MOVING EAST
  AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CELINA...
  COOKEVILLE...
  ALGOOD...
  SPARTA...
  BYRDSTOWN...
  MONTEREY...
  JAMESTOWN...
  CROSSVILLE...
  FAIRFIELD GLADE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM MONDAY MORNING FOR
CENTRAL TENNESSEE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM MONDAY MORNING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3637 8472 3629 8479 3629 8487 3620 8491
      3616 8490 3609 8480 3599 8471 3590 8472
      3591 8595 3593 8598 3611 8591 3609 8587
      3614 8580 3624 8578 3627 8584 3630 8584
      3663 8572 3663 8507 3660 8477 3640 8466
TIME...MOT...LOC 0846Z 270DEG 48KT 3664 8559 3599 8583

$$

FORECASTER:BOYD
2 follow-up statements
437 
WWUS54 KOHX 230903
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
303 AM CST MON JAN 23 2012

TNC041-230912-
/O.CAN.KOHX.SV.W.0014.000000T0000Z-120123T0945Z/
DE KALB TN-
303 AM CST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR DE KALB COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.

LAT...LON 3629 8479 3628 8487 3620 8491 3616 8490
      3609 8480 3599 8471 3591 8472 3590 8473
      3592 8566 3597 8566 3600 8564 3608 8568
      3614 8580 3624 8568 3638 8560 3661 8554
      3663 8507 3660 8477 3640 8466
TIME...MOT...LOC 0902Z 270DEG 48KT 3664 8541 3591 8559

$$

TNC027-035-049-087-133-137-141-185-230945-
/O.CON.KOHX.SV.W.0014.000000T0000Z-120123T0945Z/
OVERTON TN-PICKETT TN-PUTNAM TN-WHITE TN-CLAY TN-CUMBERLAND TN-
FENTRESS TN-JACKSON TN-
303 AM CST MON JAN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JACKSON...FENTRESS...NORTHERN CUMBERLAND...EASTERN CLAY...NORTHERN
WHITE...PUTNAM...PICKETT AND OVERTON COUNTIES UNTIL 345 AM CST...

AT 258 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF CELINA TO 10
MILES EAST OF SMITHVILLE...MOVING EAST AT 50 MPH. 

LOCATIONS IMPACTED INCLUDE...
  SPARTA...LIVINGSTON...BYRDSTOWN...JAMESTOWN...CROSSVILLE...
  ALGOOD...MONTEREY...FAIRFIELD GLADE...PLEASANT HILL...ALLARDT AND
  CRAB ORCHARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3629 8479 3628 8487 3620 8491 3616 8490
      3609 8480 3599 8471 3591 8472 3590 8473
      3592 8566 3597 8566 3600 8564 3608 8568
      3614 8580 3624 8568 3638 8560 3661 8554
      3663 8507 3660 8477 3640 8466
TIME...MOT...LOC 0902Z 270DEG 48KT 3664 8541 3591 8559

$$

BOYD
813 
WWUS54 KOHX 230928
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
328 AM CST MON JAN 23 2012

TNC027-087-230938-
/O.CAN.KOHX.SV.W.0014.000000T0000Z-120123T0945Z/
CLAY TN-JACKSON TN-
328 AM CST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON AND EASTERN
CLAY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

LAT...LON 3636 8470 3637 8472 3629 8479 3629 8487
      3618 8491 3599 8471 3590 8473 3591 8536
      3594 8538 3599 8535 3604 8527 3611 8526
      3623 8519 3641 8517 3661 8525 3663 8507
      3660 8477 3640 8466
TIME...MOT...LOC 0928Z 270DEG 48KT 3666 8503 3622 8509
          3591 8524

$$

TNC035-049-133-137-141-185-230945-
/O.CON.KOHX.SV.W.0014.000000T0000Z-120123T0945Z/
OVERTON TN-PICKETT TN-PUTNAM TN-WHITE TN-CUMBERLAND TN-FENTRESS TN-
328 AM CST MON JAN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FENTRESS...
NORTHERN CUMBERLAND...EAST CENTRAL WHITE...SOUTHEASTERN PUTNAM...
PICKETT AND EASTERN OVERTON COUNTIES UNTIL 345 AM CST...

AT 326 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ALBANY TO 9 MILES NORTHEAST OF
MONTEREY TO 11 MILES EAST OF SPARTA...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  JAMESTOWN...CROSSVILLE...FAIRFIELD GLADE...ALLARDT AND CRAB
  ORCHARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3636 8470 3637 8472 3629 8479 3629 8487
      3618 8491 3599 8471 3590 8473 3591 8536
      3594 8538 3599 8535 3604 8527 3611 8526
      3623 8519 3641 8517 3661 8525 3663 8507
      3660 8477 3640 8466
TIME...MOT...LOC 0928Z 270DEG 48KT 3666 8503 3622 8509
          3591 8524

$$

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 11:25 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Jan 22, 11:25 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 PM CST SUN JAN 22 2012

.UPDATE...ADDED AVIATION SECTION FOR 06Z TAF'S.

&&

.AVIATION...BNA/CSV...LARGE AREA OF SHOWERS AND THUNDERSTORMS
RACING INTO MIDDLE TENNESSEE AHEAD OF A STRONG COLD FRONT.
EXPECT WIDESPREAD THUNDERSTORMS OVERNIGHT, WITH A MODERATE SEVERE
POTENTIAL. IN ADDITION TO LOW CIGS AND SOME LLWS, STRONG
MICROBURSTS ARE POSSIBLE GIVEN THE STRONG LOW-LEVEL WINDS.

&&

.PREV DISCUSSION... /ISSUED 851 PM CST SUN JAN 22 2012/

UPDATE...SEVERE THUNDERSTORMS ARE EXPECTED IN THE MID STATE
OVERNIGHT...AND ISOLATED TORNADOES ARE A REAL POSSIBILITY. A
LINE OF THUNDERSTORMS WAS OVER EASTERN ARKANSAS EARLY TONIGHT
AND THE SOUTHERN PART OF THE LINE HAS SHOWN AN ENHANCED TENDENCY
FOR THE DEVELOPMENT OF ROTATING SUPERCELLS. TORNADO WARNINGS HAVE
ALREADY BEEN ISSUED TONIGHT BY THE WEATHER OFFICE IN LITTLE ROCK,
ARKANSAS AND DOPPLER SRM DATA HAVE SHOWN SOME IMPRESSIVE GATE-TO-
GATE COUPLETS WITH SOME OF THESE STORMS.

A SPECIAL WEATHER STATEMENT WAS RECENTLY RE-RELEASED ADVISING
MIDDLE TENNESSEANS TO REMAIN VIGILANT OVERNIGHT AND TO LISTEN FOR
SEVERE WEATHER WARNINGS.

HIGH HELICITY ENVIRONMENT CONTINUES IN DEVELOP IN THE MID STATE,
AHEAD OF APPROACHING COLD FRONT AND ALL PARTS OF OUR FORECAST
AREA REMAIN UNDER AN SPC SEVERE WEATHER OUTLOOK, RANGING FROM A
"SLIGHT RISK" OVER EASTERN SECTIONS TO A "MODERATE RISK" WEST.

HAVE UPDATED GRIDDED FORECAST DATA TO KEEP CONDITIONS CLOUDIER
LONGER (INTO THE MIDDLE PART OF MONDAY), AND HAVE MADE SOME CHANGES
TO HOURLY TEMPERATURE AND DEW POINT DATA TO FAVOR AN EASTWARD
PROGRESSION OF WHAT CURRENTLY SHOWS UP ON MSAS DATA (I.E., WARM
AHEAD OF MAIN LINE WITH ONLY MODEST COOLING AND LOWERING OF DEW
POINTS BEHIND IT).

EVEN THOUGH CHANGES TO ZFP ARE SMALL, WILL GO AHEAD AND SEND OUT
AN UPDATED ZFP SHORTLY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM CST MONDAY FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

ROSE
Hazardous weather outlook, Jan 22, 12:04 PM CST, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1204 PM CST SUN JAN 22 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-231000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1204 PM CST SUN JAN 22 2012

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS
AROUND NASHVILLE AND TO THE WEST THROUGH TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE EAST. A LINE OF STRONG
TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA LATE
THIS EVENING AND OVERNIGHT. STRONG TO DAMAGING STRAIGHT-LINE WINDS
ARE THE MAIN THREAT...BUT WIND FIELDS ARE SUCH THAT SUPERCELLS AND
ISOLATED TORNADOES MAY ALSO OCCUR.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HIGH WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO
THE NATIONAL WEATHER SERVICE IN NASHVILLE.

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED
TONIGHT ALSO PER THE THREAT OF SEVERE THUNDERSTORMS.

31

In the hours before

Local storm report, Jan 23, 2:17 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     TSTM WND DMG     FAIRVIEW                35.98N 87.12W
01/23/2012                   WILLIAMSON         TN   EMERGENCY MNGR

            TREE DOWN ACROSS ROAD AT CROW CUT ROAD AND OLD COX PIKE.

&&

TBOUCHER
Local storm report, Jan 23, 2:24 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 AM     TSTM WND DMG     HENDERSONVILLE          36.29N 86.60W
01/23/2012                   SUMNER             TN   EMERGENCY MNGR

            TREE BLOCKING LANE ON NEW SHACKLE ROAD AT LONG HOLLOW
            PIKE.

&&

TBOUCHER
Local storm report, Jan 23, 2:25 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
225 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND DMG     GALLATIN                36.38N 86.45W
01/23/2012                   SUMNER             TN   EMERGENCY MNGR

            POWER LINES DOWN AT 1112 DOUGLAS PLACE IN GALLATIN.

&&

TBOUCHER
Local storm report, Jan 23, 2:36 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
236 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     WARTRACE                35.53N 86.33W
01/23/2012                   BEDFORD            TN   LAW ENFORCEMENT

            A TREE WAS REPORTED DOWNED ON HIGHWAY 64 EAST...COMING
            FROM THE I-24 WARTRACE AREA.

&&

31
Local storm report, Jan 23, 2:39 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
239 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     TSTM WND GST     WAVERLY                 36.09N 87.79W
01/23/2012  M57.00 MPH       HUMPHREYS          TN   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 57 MPH GUST AT 1214 AM.

1230 AM     TSTM WND DMG     CLARKSVILLE             36.56N 87.35W
01/23/2012                   MONTGOMERY         TN   PUBLIC

            PUBLIC REPORT OF CAR PORT DESTROYED. 950 GARRETTSBURG
            ROAD IN CLARKSVILLE, TN.

1239 AM     TORNADO          DICKSON                 36.08N 87.38W
01/23/2012                   DICKSON            TN   PUBLIC

            PUBLIC REPORT OF POSSIBLE TORNADO IN THE CITY OF DICKSON.

1246 AM     TSTM WND GST     18 S CLARKSVILLE        36.30N 87.35W
01/23/2012  M58.00 MPH       DICKSON            TN   AMATEUR RADIO

            AMATEUR RADIO REPORTS MEASURED 58 MPH WIND GUST 18 M S OF
            CLARKSVILLE.

1250 AM     TSTM WND GST     7 NE DICKSON            36.15N 87.29W
01/23/2012  E60.00 MPH       DICKSON            TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED ESTIMATED 60 MPH GUST 1 MILE
            NORTH OF MM 163 ON I40

0103 AM     FUNNEL CLOUD     DICKSON                 36.08N 87.38W
01/23/2012                   DICKSON            TN   PUBLIC

            PUBLIC REPORT OF FUNNEL CLOUD

0108 AM     TSTM WND DMG     8 W DICKSON             36.08N 87.52W
01/23/2012                   DICKSON            TN   AMATEUR RADIO

            AMATUER RADIO OPERATOR REPORTS TREES DOWN NEAR HWY 70 AT
            TENNESSEE CITY. HWY 48 N AND STEELE RD.

0114 AM     TSTM WND DMG     DICKSON                 36.08N 87.38W
01/23/2012                   DICKSON            TN   AMATEUR RADIO

            AMATUER RADIO REPORTS TREES FALLEN ON UPS TRUCK. DRIVER
            OK. MM 161 EASTBOUND I40.

0116 AM     TSTM WND DMG     5 N DICKSON             36.15N 87.38W
01/23/2012                   DICKSON            TN   AMATEUR RADIO

            AMATUER RADIO OPERATOR REPORTS MULTIPLE TREES DOWN AND
            POWER LINES BLOCKING THE ROAD ON HWY 48 N SPANNING FROM
            DICKSON TO CHARLOTTE.

0120 AM     TSTM WND DMG     2 E WHITE HOUSE         36.46N 86.63W
01/23/2012                   SUMNER             TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS TREES DOWN 2 M EAST OF WHITEHOUSE
            AT COVINGTON AND CROSS PLAINS RD.

0146 AM     TSTM WND DMG     HENDERSONVILLE          36.29N 86.60W
01/23/2012                   SUMNER             TN   EMERGENCY MNGR

            TREE BLOCKING LANE ON NEW SHACKLE ROAD AT LONG HOLLOW
            PIKE.

0150 AM     TSTM WND DMG     GALLATIN                36.38N 86.45W
01/23/2012                   SUMNER             TN   EMERGENCY MNGR

            POWER LINES DOWN AT 1112 DOUGLAS PLACE IN GALLATIN.

0155 AM     TSTM WND GST     4 NW GALLATIN           36.42N 86.50W
01/23/2012  M62.00 MPH       SUMNER             TN   TRAINED SPOTTER

            TRAINED SPOTTER MEASURES 62 MPH GUST 4 NW GALLATIN

0202 AM     TSTM WND DMG     FAIRVIEW                35.98N 87.12W
01/23/2012                   WILLIAMSON         TN   EMERGENCY MNGR

            TREES DOWN ON HILLSBORO RD ACROSS DODY DRIVE NEAR
            FAIRVIEW

0203 AM     TSTM WND DMG     FAIRVIEW                35.98N 87.12W
01/23/2012                   WILLIAMSON         TN   EMERGENCY MNGR

            TREE DOWN ON HILLBORO RD AND BOBBY DRIVE

0208 AM     TSTM WND DMG     FAIRVIEW                35.98N 87.12W
01/23/2012                   WILLIAMSON         TN   EMERGENCY MNGR

            TREE DOWN ACROSS ROAD AT CROW CUT ROAD AND OLD COX PIKE.

0230 AM     TSTM WND DMG     WARTRACE                35.53N 86.33W
01/23/2012                   BEDFORD            TN   LAW ENFORCEMENT

            A TREE WAS REPORTED DOWNED ON HIGHWAY 64 EAST...COMING
            FROM THE I-24 WARTRACE AREA.

&&

31
Local storm report, Jan 23, 2:46 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     TSTM WND DMG     8 E PORTLAND            36.59N 86.37W
01/23/2012                   SUMNER             TN   EMERGENCY MNGR

            TREES DOWN AT SWITCHBOARD RD AND WOMACK RD NEAR THE
            COMMUNITY OF OAK GROVE. ROAD COMPLETELY BLOCKED.

&&

TBOUCHER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 11:23 PM CSTSevere Thunderstorm WarningOHXStewart7 min
Jan 22, 11:40 PM CSTSpecial Weather StatementOHXCheatham, Dickson, Giles, Hickman, Houston, Humphreys and 7 more50 min
Jan 22, 11:53 PM CSTTornado WarningOHXWayne37 min
Jan 22, 11:56 PM CSTSpecial Weather StatementOHXCheatham, Dickson, Giles, Hickman, Houston, Humphreys and 7 more64 min
Jan 23, 12:17 AM CSTSevere Thunderstorm WarningOHXBenton, Dickson, Houston, Humphreys43 min
Jan 23, 12:25 AM CSTTornado WarningOHXHickman, Lawrence, Lewis, Maury, Perry, Wayne20 min
Jan 23, 12:28 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more47 min
Jan 23, 12:40 AM CSTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Giles, Hickman, Lawrence and 12 more50 min
Jan 23, 12:40 AM CSTTornado WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery35 min
Jan 23, 12:53 AM CSTTornado WarningOHXCheatham, Davidson, Dickson, Hickman, Williamson37 min
Jan 23, 12:55 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury15 min
Jan 23, 1:13 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, DeKalb, Dickson, Macon, Robertson and 5 more32 min
Jan 23, 1:21 AM CSTTornado WarningOHXCheatham, Davidson, Robertson, Sumner, Williamson39 min
Jan 23, 1:35 AM CSTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson25 min
Jan 23, 1:37 AM CSTTornado WarningOHXDavidson, Sumner, Williamson, Wilson23 min
Jan 23, 1:41 AM CSTSevere Thunderstorm WarningOHXClay, Davidson, Jackson, Macon, Smith, Sumner and 3 more34 min
Jan 23, 2:09 AM CSTSevere Thunderstorm WarningOHXClay, DeKalb, Jackson, Macon, Putnam, Rutherford and 3 more36 min
Jan 23, 2:17 AM CSTSevere Thunderstorm WarningOHXBedford, Coffee28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.